Alert archive / Florida / Tornado Warnings in 2010

Tornado Warning 16, NWS Jacksonville, FL

April 30, 20104 counties in Florida

NWS Jacksonville, FL issued this tornado warning at Apr 30, 2010, 8:21 PM EDT for 4 counties in Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2010, 8:21 PM EDT (00:21 UTC)
Expired
Apr 30, 2010, 9:00 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Alachua County, FL, Bradford County, FL, Columbia County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 89 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2010-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 265 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2010-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
265 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

305 
WFUS52 KJAX 010021
TORJAX
FLC001-007-023-125-010100-
/O.NEW.KJAX.TO.W.0016.100501T0021Z-100501T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
821 PM EDT FRI APR 30 2010

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN ALACHUA COUNTY IN NORTHERN FLORIDA
  WESTERN BRADFORD COUNTY IN NORTHERN FLORIDA
  UNION COUNTY IN NORTHERN FLORIDA
  SOUTHEASTERN COLUMBIA COUNTY IN NORTHERN FLORIDA

* UNTIL 900 PM EDT

* AT 821 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8
  MILES WEST OF OLENO STATE PARK...OR NEAR ICHETUCKNEE SPRINGS       
  STATE   PARK...MOVING EAST AT 25 MPH. THE PUBLIC ALSO REPORTED A   
  FUNNEL CLOUD EARLIER WITH THIS STORM.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HIGH
  SPRINGS...OLENO STATE PARK...WORTHINGTON SPRINGS AND LAKE BUTLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZED SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 3014 8231 2976 8223 2982 8260 3006 8265
TIME...MOT...LOC 0021Z 264DEG 21KT 2992 8268

$$

DEESE
3 follow-up statements
331 
WWUS52 KJAX 010039
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
839 PM EDT FRI APR 30 2010

FLC001-007-023-125-010100-
/O.CON.KJAX.TO.W.0016.000000T0000Z-100501T0100Z/
ALACHUA FL-BRADFORD FL-UNION FL-COLUMBIA FL-
839 PM EDT FRI APR 30 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR SOUTHERN
COLUMBIA...UNION...WESTERN BRADFORD AND NORTHERN ALACHUA COUNTIES...

AT 839 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
TRACK A POSSIBLE TORNADO.  THIS POSSIBLE TORNADO WAS LOCATED NEAR 
OLENO STATE PARK...OR 10 MILES WEST OF WORTHINGTON SPRINGS...MOVING 
EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WORTHINGTON SPRINGS...LAKE BUTLER...LA CROSSE...DUKES AND BROOKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
GOLF BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 2986 8259 3004 8262 3014 8231 2976 8223
TIME...MOT...LOC 0039Z 264DEG 21KT 2993 8256

$$

DEESE
615 
WWUS52 KJAX 010051
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
851 PM EDT FRI APR 30 2010

FLC001-007-023-125-010100-
/O.CON.KJAX.TO.W.0016.000000T0000Z-100501T0100Z/
ALACHUA FL-BRADFORD FL-UNION FL-COLUMBIA FL-
851 PM EDT FRI APR 30 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN COLUMBIA...UNION...WESTERN BRADFORD AND NORTHERN ALACHUA
COUNTIES...

AT 850 PM EDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM...ALTHOUGH ROTATION HAD WEAKENED WITH THE 
STORM.  THIS STORM WAS LOCATED NEAR WORTHINGTON SPRINGS...MOVING 
EAST AT 25 MPH. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WORTHINGTON SPRINGS...LAKE BUTLER...LA CROSSE...DUKES AND BROOKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 2987 8253 3005 8258 3014 8231 2976 8223
TIME...MOT...LOC 0050Z 264DEG 21KT 2994 8249

$$

DEESE
119 
WWUS52 KJAX 010059
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
859 PM EDT FRI APR 30 2010

FLC001-007-023-125-010109-
/O.EXP.KJAX.TO.W.0016.000000T0000Z-100501T0100Z/
ALACHUA FL-BRADFORD FL-UNION FL-COLUMBIA FL-
859 PM EDT FRI APR 30 2010

...THE TORNADO WARNING FOR SOUTHEASTERN COLUMBIA...UNION...WESTERN
BRADFORD AND NORTHERN ALACHUA COUNTIES WILL EXPIRE AT 900 PM EDT...

ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.

LAT...LON 2987 8253 3005 8258 3014 8231 2976 8223
TIME...MOT...LOC 0059Z 264DEG 21KT 2995 8243

$$

DEESE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Apr 30, 3:49 PM EDT, 4 hours 32 minutes earlier.

Area forecast discussion, Apr 30, 3:49 PM EDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
349 PM EDT FRI APR 30 2010

...EARLY SUMMERLIKE CONDITIONS EXPECTED OVER THE WEEKEND...

.SHORT TERM...TONIGHT THROUGH MONDAY...
THIS AFTERNOON/TONIGHT...LEADING EDGE OF MOISTURE AND SHOWER
ACTIVITY CONTINUES TO PRESS NORTHWARD THROUGH THE FORECAST AREA.
MOST OF IT HAS BEEN SCATTERED SHOWERS ALTHOUGH A FEW STRIKES HAVE
BEEN DETECTED IN THE ACTIVITY. SCATTERED SHOWER/ISOLD TSTM ACTIVITY
WILL CONTINUE THROUGH THE EVENING HOURS THEN BEGIN TO FADE AFTER
MIDNIGHT AS SUBTROPICAL RIDGE BEGINS TO BUILD NORTHWARD. PATCHY FOG
IS EXPECTED AS WELL TOWARD MORNING. MILD OVERNIGHT LOWS IN THE
MID/UPPER 60S.

SATURDAY...SUBTROPICAL RIDGE BUILDING NORTHWARD WILL BEGIN TO PUNCH
A MID/UPPER LEVEL DRY SLOT OVER THE REGION SO ANY LINGERING
SHOWER/TSTM ACTIVITY WILL BE ISOLD IN THE MORNING AND ALONG ANY SBRZ
CONVERGENCE DURING THE AFTERNOON HOURS. MAX TEMPS WILL SOAR INTO THE
UPPER 80S AND LOWER 90S.

SAT NIGHT...FAIR SKIES AND MILD OVERNIGHT LOWS IN THE UPPER 60S TO
LOWER 70S AS RIDGE HOLDS IN PLACE.

SUNDAY...RIDGE IN PLACE AND SUBSIDENCE AND DRY AIR ALOFT SHOULD KEEP
PCPN CHANCES AT 10% OR LESS WITH MAX TEMPS INTO THE LOWER TO MID
90S. HEAT INDICES WILL REACH THE UPPER 90S AND POSSIBLY THE CENTURY
MARK.

SUN NIGHT...CONTINUED SOUTHERLY FLOW WILL KEEP MIN TEMPS WARM IN THE
UPPER 60S TO LOWER 70S WITH NO PCPN EXPECTED OVERNIGHT.

MONDAY...NEXT FRONTAL SYSTEM WILL START TO PLOW INTO THE RIDGE WITH
AFTERNOON SHOWERS/TSTMS POSSIBLE ACRS SERN GA. MAX TEMPS WILL STILL
PUSH INTO THE LOWER 90S ACRS NERN FL WITH SLIGHTLY COOLER UPPER 80S
ACRS SERN GA...BUT WILL BE DEPENDENT ON THE TIMING OF FRONTAL PCPN.

.LONG TERM...TUESDAY THROUGH FRIDAY...

GFS ENSEMBLE CONTINUES TO WAFFLE A BIT ON FRONTAL TIMING AS IT
SLOWLY PUSHES THROUGH THE FORECAST AREA. SCTD SHOWERS/TSTMS STILL
EXPECTED FROM LATE MONDAY THROUGH WEDNESDAY WITH SLIGHTLY HIGHER
POPS DURING THE HEAT OF THE DAY. ENOUGH DRY AIR SHOULD FILTER IN ON
THURSDAY AND FRIDAY ON THE BACK SIDE OF TROF PASSAGE TO KEEP POPS
AROUND 10% OR LESS AND OUT OF THE ZFP/GRIDS FOR NOW. TEMPERATURES
WILL COOL SOMEWHAT BACK DOWN INTO THE 80S FOR HIGHS BUT WILL STILL
REMAIN SLIGHTLY ABOVE NORMAL.

&&

.AVIATION...
SHOWERS ARE DIMINISHING AS THEY APPROACH THE FIELDS AND WILL KEEP
PRECIP IN THE VICINITY. MAY SEE SOME PATCH FOG/MIST IN THE USUAL
PLACES.

&&

.MARINE...
SMALL CRAFT EXERCISE CAUTION FOR THE OFFSHORE WATERS AS A NOCTURNAL
SURGE MOVES AROUND THE PERIPHERY OF THE RIDGE. MAY SEE SMALL CRAFT
ADVISORY CONDITIONS ON SUNDAY AHEAD OF THE NEXT FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  67  88  68  92 /  40  20  10  10
SSI  68  82  71  86 /  30  10   0   0
JAX  66  88  69  91 /  40  20   0   0
SGJ  68  88  71  90 /  40  20   0   0
GNV  66  90  70  93 /  40  20  10   0
OCF  67  91  70  92 /  40  20  10   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

HESS/SANDRIK/KEEGAN
Hazardous weather outlook, Apr 30, 4:53 AM EDT, 15 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
453 AM EDT FRI APR 30 2010

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-010900-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
453 AM EDT FRI APR 30 2010

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG THE INTERSTATE 75
CORRIDOR THIS AFTERNOON AND THEN FARTHER EAST CLOSER TO THE
INTERSTATE 95 CORRIDOR EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE INTERIOR SATURDAY
AFTERNOON.

GREATER COVERAGE OF THUNDERSTORMS EXPECTED TUESDAY INTO WEDNESDAY
IN ASSOCIATION WITH THE NEXT FRONTAL SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS

In the hours before

Special weather statement, Apr 30, 6:24 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
624 PM EDT FRI APR 30 2010

FLZ021-302330-
SUWANNEE-
624 PM EDT FRI APR 30 2010

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN
SUWANNEE COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 730 PM EDT...

AT 624 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 18 MILES SOUTHWEST OF LURAVILLE...OR 15
MILES WEST OF MAYO...MOVING NORTHEAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LURAVILLE...OBRIEN...
MCALPIN AND LIVE OAK THROUGH 730 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3032 8298 3005 8279 3000 8279 2997 8295
      3000 8297 3000 8299 3006 8304 3010 8312
      3011 8316 3010 8319 3011 8323 3018 8324
TIME...MOT...LOC 2224Z 246DEG 21KT 2999 8337

DEESE
Local storm report, Apr 30, 8:18 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
818 PM EDT FRI APR 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FUNNEL CLOUD     10 SW FORT WHITE        29.82N 82.83W
04/30/2010                   GILCHRIST          FL   EMERGENCY MNGR

            GILCHRIST COUNTY EMERGENCY MANAGER REPORTS A FUNNEL CLOUD
            SPOTTED BY LAW ENFORCEMENT ON HIGHWAY 130 BETWEEN STATE
            ROAD 129 AND COUNTY ROAD 47.

&&

PKEEGAN

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 9:00 PM EDTSpecial Weather StatementJAXUnion45 min
Apr 30, 9:24 PM EDTSpecial Weather StatementJAXAlachua, Bradford51 min
Apr 30, 9:32 PM EDTAreal Flood AdvisoryJAXAlachua, Columbia, Gilchrist, Suwannee, Union118 min
Apr 30, 10:08 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford52 min
Apr 30, 10:54 PM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Clay, Putnam51 min
Apr 30, 11:47 PM EDTSpecial Weather StatementJAXClay58 min
May 1, 12:12 AM EDTSpecial Weather StatementJAXBradford48 min
May 1, 2:00 AM EDTAreal Flood AdvisoryJAXBaker, Columbia, Union90 min
May 1, 7:09 PM EDTSpecial Weather StatementJAXDuval36 min
May 1, 7:51 PM EDTSpecial Weather StatementJAXNassau24 min

Nearby

Tornado Warnings in Florida, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.